Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

New Here


[Fa...]

Recommended Posts

I have been on clonazepam for 16 years with only one increase in dosage 8 years ago. I have never abused the drug. My PCP has just decided within the last year that I need to be weaned off it. I have generalized anxiety disorder, PTSD, and have been suicidal in the past. The PCP just told me to start weaning myself off it. After decreasing dose by 25% I developed a constant ocular migraine at week 2. Went back to my usual dose but now I’m into my 6th week of constant migraine and Cognitive issues. I am now afraid that a monster has be released and I don’t have confidence that my PCP knows how to handle this.

 

Link to comment
Share on other sites

Hello Farmlane and welcome to BenzoBuddies!  We're glad you joined us!

 

I'm sorry you're having a hard time tapering off clonazepam.  We hear a lot of stories from our members about their doctors encouraging them to taper too quickly off of benzos including clonazepam.  You'll find good information here as well as support from others who understand what you're going through.  The valuable information you receive here will help you plan a slow, careful taper when you're ready to try again.  The support you receive from our caring community of members will also make a big difference in helping you get through this.

 

We generally suggest tapering with cuts of no more than 5-10% every 10-14 days or longer.  You will find more detailed information on tapering on the site - I'll give you a link below to the board devoted to planning a taper.  A slow, careful taper is the best way we know of to keep withdrawal symptoms to a minimum so you can function as well as possible.  Many members choose to taper by making cuts and holding until withdrawal symptoms become more manageable before making the next cut. 

 

Please explore the site and feel free to post.  I suggest you begin with the following boards and start a new topic with questions about your situation:

 

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

The Ashton Manual is an excellent resource on benzo withdrawal - it includes one approach for a taper plan.  Chapter III discusses many common withdrawal symptoms.

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here! Please reach out for support-

Brighterday  :)

Link to comment
Share on other sites

I have been on clonazepam for 16 years with only one increase in dosage 8 years ago. I have never abused the drug. My PCP has just decided within the last year that I need to be weaned off it. I have generalized anxiety disorder, PTSD, and have been suicidal in the past. The PCP just told me to start weaning myself off it. After decreasing dose by 25% I developed a constant ocular migraine at week 2. Went back to my usual dose but now I’m into my 6th week of constant migraine and Cognitive issues. I am now afraid that a monster has be released and I don’t have confidence that my PCP knows how to handle this.

I am sorry this happened to you. People who are not having issues who are forced off these drugs often do badly. Most ppl here including me have become sick (tolerance w/d) while still taking the drugs so we have no choice except to try getting off and hope we can eventually feel better. I think you are tapering too quickly. K is also a very potent benzo. I would personally try an equivalent valium crossover. If the PCP is unwilling to work with you (IOW Rx while you taper at a more comfortable rate that you can tolerate), I would try finding another doctor. Welcome to BB btw.
Link to comment
Share on other sites

Thanks for your comment.  I do think that reducing by 25% right off was way to much after reading here.

I just came from seeing my PCP and tried discussing moving to valium so I could do a slow taper from it.  He was not very receptive to the idea at all and said it could introduce a whole new set of problems. Plus he said that pharmacies and insurance companies start asking questions if they see him prescribing two different benzos.  I am wondering if anyone else that has done this has had that problem with the prescriptions.  Not sure what area of this forum to ask that question though.

For now he increased my Buspar dose and is sending me for an MRI to alleviate my concern over the constant ocular migraines. 

I so wish there was a doctor in my area who would work with me to convert to valium. 

Link to comment
Share on other sites

Hi and welcome Farmlane, I am sorry your PCP wasn't very helpful.  You could try and find a doctor willing to help you do a crossover.

 

You might like to post to the this support group, 

 

Klonopin Klub 

 

I am sure our members will be happy to share experiences and offer help and advice

 

Magrita :thumbsup:

 

Link to comment
Share on other sites

×
×
  • Create New...